MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PHENOM CATHETER; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 PHENOM CATHETER; CATHETER, CONTINUOUS FLUSH
Model Number FG15150-0615-1S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The phenom catheter has been returned and evaluation is in progress.A follow-up mdr will be submitted when the complaint investigation is complete.Mdrs related to this event: 2029214-2019-00933 2029214-2019-00934.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that a phenom catheter fractured during a procedure.The patient was undergoing treatment of an m1 stroke case.The anatomy was severe in tortuosity.It is unknown if the device were prepared and used per the instructions for use.The phenom catheter came out of the package in a good condition.The phenom, after the pass of the thrombectomy device, had difficulty exiting the patient.Considerable force was used to pull out the catheter causing it to break.There were no reports of patient injury in association with this event.
 
Additional Manufacturer Narrative
D10.Device available, return date - additional information g4.Date manufacturer received - additional information g7.Type of report - additional information h2.Follow-up type - additional information h3.Device evaluation, device returned - additional information h6.Evaluation codes - additional information, device evaluation h10.Additional manufacturer narrative - additional information, device evaluation analysis found the phenom catheter body was found stretched and separated near the proximal end with the inner wire protruding from within the separated ends.The tubing material of the separated ends exhibited with jagged edges and stretching.In addition, the phenom catheter body was also found flattened and kinked.The phenom distal tip and marker band was found partially crushed.Based on the device analysis and reported information, the customer¿s report of ¿catheter separation/break¿ and ¿catheter resistance¿ were confirmed.The tubing material of the separated ends exhibited with jagged edges and stretching which indicates that the catheter separated when exceeding the tensile strength of the tubing material.This confirms the physician report of catheter break due to force used to remove the catheter.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9084585
Report Number2029214-2019-00933
Device Sequence Number19474852
Product Code KRA
UDI-Device Identifier00814584028981
UDI-Public00814584028981
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberFG15150-0615-1S
Device Lot NumberDE18-053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1